MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0515
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected for return but not yet returned.Additional information will be provided within 30 days of product receipt.No conclusions are made at this time.
 
Event or Problem Description
The contact from the facility reported that the orbit galaxy coil (641cf0515/c12282) did not detach during the procedure.No patient injury occurred.The device was not available for return.There was no significant clinical delay reported.The procedure was continued with another coil.There were no damages noted to the coil and coil delivery system prior to use or after removal.The coil was successfully removed from the patient and still attached to the delivery system when removed.No pre-deployment electrical check was performed.No low battery light was seen during the case.No fault light was seen.The system ready light did not illuminate.The detachment light did not illuminate during the detachment cycle and the audible signal did not beep.All connections appeared to fit properly without use of excessive force.The same connecting cable and detachment control box was used successfully with subsequent coils.
 
Additional Manufacturer Narrative
The device was returned for analysis on 3/7/2017.Updated conclusion: the contact from the facility reported that the orbit galaxy coil (641cf0515/c12282) did not detach during the procedure.No patient injury occurred.There was no significant clinical delay reported.The procedure was continued with another coil.There were no damages noted to the coil and coil delivery system prior to use or after removal.The coil was successfully removed from the patient and still attached to the delivery system when removed.No pre-deployment electrical check was performed.No low battery light was seen during the case.No fault light was seen.The system ready light did not illuminate.The detachment light did not illuminate during the detachment cycle and the audible signal did not beep.All connections appeared to fit properly without use of excessive force.The same connecting cable and detachment control box was used successfully with subsequent coils.The orbit galaxy coil was returned for analysis.Neither the unidentified detachment control box (dcb) nor the connecting cable was returned.The unidentified microcatheter was not returned.The returned packaging was highly compressed with the device having unreported kinking intermittent damage from the proximal end to the distal tip.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the lab sample enpower and cable systems ready green light failed to illuminate.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred to the device cannot be determined, however it strongly appears to be mostly post-procedural mishandling.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment was confirmed.While the exact root cause of the coils non-detachment cannot be determined, the most likely contributing factor may have been due to wiring and/or a fracture of the solder joint connection inside the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.It was stated that a pre-deployment electrical check was not completed prior to patient use.If the pre-deployment electrical test was not completed, then for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿verify the functionality of the microcoil delivery system before proceeding with microcoil placement.This needs to be done with the microcoil still in the hoop.To verify proper dcb and microcoil functionality a connecting cable and microcoil must be connected to the dcb unit.After verification of the dcb and connecting cable, turn off power to the dcb and disconnect the connecting cable from the microcoil until the microcoil is ready to be detached.Please refer to the detachment control box instructions for use section, located near the end of this document, before proceeding.¿ in addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Since it was reported that the device did not appear damaged during the procedure, the severe damage found on the device during analysis was related to post-procedure handling/shipping.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6375132
Report Number2954740-2017-00042
Device Sequence Number16408125
Product Code KRD
UDI-Device Identifier10878528009570
UDI-Public(01)10878528009570(17)170728(10)C12282
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/28/2017
Device Catalogue Number641CF0515
Device Lot NumberC12282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date03/23/2017
Patient Sequence Number1
Patient Age55 YR
Patient Weight68